Alert archive / Missouri / Freeze Warnings in 2014
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Apr 14, 2014, 3:57 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 14, 2014, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:57 AM CDT (08:57 UTC)
- In effect from
- Apr 14, 2014, 11:00 PM CDT
- Expired
- Apr 15, 2014, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
874 WWUS73 KEAX 140857 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 357 AM CDT MON APR 14 2014 ...FREEZING TEMPERATURES ACROSS PARTS OF NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS THIS MORNING... ...WIDESPREAD FREEZING TEMPERATURES EXPECTED ACROSS THE ENTIRE REGION EARLY TUESDAY MORNING... KSZ025-102-MOZ001>003-011-012-141700- /O.NEW.KEAX.FZ.W.0002.140415T0500Z-140415T1400Z/ /O.CON.KEAX.FZ.W.0001.140414T0900Z-140414T1500Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-HOLT-ANDREW- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...MOUND CITY...OREGON...SAVANNAH 357 AM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * LOCATION: PARTS OF FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING AROUND SUNRISE MONDAY MORNING AND THEN CLIMB ABOVE FREEZING BY MID MORNING. HOWEVER, TEMPERATURES WILL FALL BELOW FREEZING AGAIN EARLY TUESDAY MORNING. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ057-060-103>105-MOZ004>008-013>017-020>025-028>033-037>040- 043>046-053-054-141700- /O.NEW.KEAX.FZ.W.0002.140415T0500Z-140415T1400Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 357 AM CDT MON APR 14 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY. * LOCATION: FAR EASTERN KANSAS AND MISSOURI. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING EARLY TUESDAY MORNING. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CUTTER
5 follow-up statements
003 WWUS73 KEAX 141608 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1108 AM CDT MON APR 14 2014 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED ACROSS THE ENTIRE REGION EARLY TUESDAY MORNING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150015- /O.CON.KEAX.FZ.W.0002.140415T0500Z-140415T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1108 AM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY. * LOCATION: FAR EASTERN KANSAS AND MISSOURI. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES WILL RANGE FROM 25 TO 29 DEGREES. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. TEMPERATURES AT OR BELOW 28 DEGREES WILL DAMAGE WARM SEASON VEGETABLE TRANSPLANTS. AT 24 DEGREES...MOST FRUIT TREE BLOSSOMS AT FULL BLOOM WILL HAVE 90% DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BLAIR
316 WWUS73 KEAX 142032 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 332 PM CDT MON APR 14 2014 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED ACROSS THE ENTIRE REGION EARLY TUESDAY MORNING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150445- /O.EXT.KEAX.FZ.W.0002.140415T0400Z-140415T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 332 PM CDT MON APR 14 2014 ...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY. * LOCATION: FAR EASTERN KANSAS AND MISSOURI. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING LATE THIS EVENING INTO EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. TEMPERATURES AT OR BELOW 28 DEGREES WILL DAMAGE WARM SEASON VEGETABLE TRANSPLANTS. AT 24 DEGREES...MOST FRUIT TREE BLOSSOMS CURRENTLY AT FULL BLOOM WILL HAVE 90% DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BLAIR
721 WWUS73 KEAX 150201 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 901 PM CDT MON APR 14 2014 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED ACROSS THE ENTIRE REGION EARLY TUESDAY MORNING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151015- /O.CON.KEAX.FZ.W.0002.140415T0400Z-140415T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 901 PM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. * LOCATION: FAR EASTERN KANSAS AND MISSOURI. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING LATE THIS EVENING INTO EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES AROUND DAYBREAK. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. TEMPERATURES AT OR BELOW 28 DEGREES WILL DAMAGE WARM SEASON VEGETABLE TRANSPLANTS. AT 24 DEGREES...MOST FRUIT TREE BLOSSOMS CURRENTLY AT FULL BLOOM WILL HAVE 90 PERCENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
707 WWUS73 KEAX 150930 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 AM CDT TUE APR 15 2014 ...WIDESPREAD FREEZING TEMPERATURES THIS MORNING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151400- /O.CON.KEAX.FZ.W.0002.000000T0000Z-140415T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 430 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * LOCATION: FAR EASTERN KANSAS AND MISSOURI. * TIMING: BELOW FREEZING TEMPERATURES WILL CONTINUE OVER THE NEXT SEVERAL HOURS. THE COLDEST TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES AROUND DAYBREAK. * IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. TEMPERATURES AT OR BELOW 28 DEGREES WILL DAMAGE WARM SEASON VEGETABLE TRANSPLANTS. AT 24 DEGREES...MOST FRUIT TREE BLOSSOMS CURRENTLY AT FULL BLOOM WILL HAVE 90 PERCENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
084 WWUS73 KEAX 151353 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 AM CDT TUE APR 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151500- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-140415T1400Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 853 AM CDT TUE APR 15 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES WILL CLIMB ABOVE FREEZING BY MID MORNING AND CONTINUE WARMING INTO THE 40S BY THE NOON HOUR. $$ MJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 13, 11:51 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 13, 11:51 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 PM CDT Sun Apr 13 2014
.UPDATE...
Issued at 1030 PM CDT SUN APR 13 2014
Not much has changed regarding snow chances overnight and early
Monday. Cold air is coming in a bit faster than previously thought,
with snow already being reported as far south as St. Joe. Current
activity is associated with deformation within an 800-hPa trough
axis, which will sag south toward I-70 through 06Z and then weaken as
it shifts more eastward into northern MO. Any precip through this time
will be very light and any snow will not accumulate. Updated
temperature forecasts bring the rain/snow line into northern parts of
KC near or shortly after midnight.
There should be a relative lull in precipitation later tonight before
the secondary batch of rain/snow which is currently entering SW KS
spreads into the forecast area near or shortly after 12Z. Most of
this precipitation should be snow when it arrives here, some of which
may produce some very minor accumulations. RAP/HRRR support the
ongoing forecast with a half inch or less accumulation mainly for the
KC metro and points south and west. This will mainly be on elevated
surfaces, and snow on roads shouldn't be an issue given warm pavement
temps and air temperatures that should be in the lower 30s.
&&
.DISCUSSION...
Issued at 447 PM CDT SUN APR 13 2014
Overview...
Ongoing strong/severe weather associated with developing squall-line
is one of several weather concerns. In addition, a second upper
system further upstream will move through the Central/Southern
Plains later tonight/Monday and bring threat for some minor snow
accumulations. A third concern will be a hard freeze late Monday
night/Tuesday morning and a final forecast challenge will another
system which could bring not only rain on Thursday but it could mix
with snow Thursday night.
Tonight...
Developing squall-line from northwest MO into central OK is expected
to accelerate eastward this evening as an upper trough rotates
northeast through KS and enhances the upper level diffluence. Latest
HRRR and other short-range convective allowing models suggest this
line of strong/severe convection should exit the eastern CWA by 01z.
Combination of moderate instability and a nearly unidirectional
vertical wind profile will support this squall-line while the 0-3km
bulk shear of 25kt and clockwise hodograph in the lowest 1-2
kilometers will be able to support brief meso-circulations along
the squall-line. Damaging winds and large hail will be the primary
severe threats while precipitable water values nearing 3 standard
deviations above average and training of individual cells within the
southern flank of bowing segments will result in short duration but
very heavy rainfall.
Should see an hour or two of post-frontal stratiform rain and
embedded convection before the rain moves out. Wrap around
deformation zone rain is expected to lift northeast through northern
MO this evening while the southwestern CWA could be dry until late
tonight. Strong cold air advection could cool the column
sufficiently across northwest MO to allow for minor snow
accumulations late tonight. In addition, sub-freezing temperatures
are likely for several hours over far northwest MO and extreme
northeast KS.
Monday/Monday night...
A very raw and blustery day anticipated with snow now being
introduced. Temperatures will likely struggle to reach 40, which is
around 25 degrees below average.
Strong/gusty northerly winds will funnel very cold air in behind the
cold front which will spread through the CWA overnight. A second
deeper upper system will track east out of the Central Rockies
tonight and through KS/Southern Plains on Monday. The NAM has been
advertising accumulating snow for several days and the last couple
runs of the GFS and ECWMF have jumped on the bandwagon. We've been
trending colder for the past couple of days and the column looks to
be cold enough now to support minor snow accumulations for west
central MO and adjacent east central KS during the morning hours.
Believe temperatures will warmer enough by afternoon to change to a
rain/snow mix.
Passage of the upper trough Monday night will result in strong
sinking motion and clearing as a surface ridge moves in. A hard
freeze with overnight lows in the mid to upper 20s will require
another headline, possibly being issued during the midnight shift.
Tuesday/Wednesday...
A rather quick transition from northwest to nearly zonal flow will
allow for a modest warm-up with highs reaching the lower 60s by
Wednesday.
Thursday-Sunday...
The next storm system will likely move into the central U.S. by
Thursday. There is considerable differences between the GFS and
ECMWF solutions with the GFS depicting an anomalous deep and closed
upper system. GFS solution suggests potential for minor snow
accumulations. However, due to the degree of uncertainty will not
mention any accumulation but go with a rain/snow mix.
Next Weekend...
Low amplitude upper ridging moves in for Saturday drying things out
but both the ECMWF and GFS spread warm air advection precipitation
into the region. For now will use low PoPs.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1150 PM CDT SUN APR 13 2014
Light precipitation moving across northern MO is beginning to mix
with snow as far south as STJ and could reach MCI within the next
hour or two. This precipitation will taper off through 09Z and any
snow through that time will not accumulate.
2nd batch of light snow is still expected to spread into the KC area
toward 12Z but will rapidly be decreasing by that time. Any snow will
be light and brief and should melt quickly on runways. Clouds will
gradually lift above 2000 feet by mid morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FREEZE WARNING from 4 AM to 10 AM CDT Monday FOR KSZ025-102.
MO...FREEZE WARNING from 4 AM to 10 AM CDT Monday FOR MOZ001>003-011-
012.
&&
UPDATE...Hawblitzel
DISCUSSION...MJ
AVIATION...HawblitzelHazardous weather outlook, Apr 13, 6:25 AM CDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 AM CDT SUN APR 13 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 625 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO CHILLICOTHE TO MACON MISSOURI. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD HEAVY RAIN IS ALSO ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSEASONABLY COLD TEMPERATURES ARE EXPECTED TUESDAY MORNING ACROSS THE REGION. LOWS WILL BE IN THE MID TO UPPER 20S...WHICH MAY DAMAGE SENSITIVE VEGETATION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Freeze Warnings in Missouri, 2014Freeze Warnings in Kansas, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.